Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 3, NWS Blacksburg, VA

April 15, 2018Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Apr 15, 2018, 5:18 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2018, 5:18 PM EDT (21:18 UTC)
Expired
Apr 15, 2018, 6:00 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:25 PM EDTTORNADO7 Sse Reidsville, NC*** 7 INJ *** TORNADO WITH EF1 DAMAGE ALONG A NEARLY CONTINUOUS PATH OF 17.6 MILES. TORNADO LIFTED AROUND 546 PM EDT APPROXIMATELY 4 MILES NNE OF THE TOWN OF RUFFIN. NUMEROUS BUILDINGS AND OUTBUILDINGS WERE SIGNIFICANTLY DAMAGED - INCLUDING 20+ HOMES, AND THE
Apr 15, 5:32 PM EDTTSTM WND DMGMonroeton, NCROCKINGHAM COUNTY EMERGENCY MANAGER REPORTS SEVERAL TREES DOWNED ON TOP OF HOUSES ALONG US 158 FROM MONROETON TO REIDSVILLE.
Apr 15, 5:36 PM EDTTSTM WND DMGReidsville, NCREPORT OF SIGNIFICANT DAMAGE TO A RESIDENCE ON 224 LE VIVA DRIVE. RELAYED BY NWS GREER AND NWS RALEIGH. TIME ESTIMATED FROM RADAR.
Apr 15, 5:36 PM EDTTSTM WND DMGReidsville, NC*** 5 INJ *** TREE ON A HOUSE ON 2300 BLOCK OF HIGHWAY 158 RESULTING IN 5 NON-LIFE THREATENING INJURIES. INJURED TRANSPORTED TO LOCAL HOSPITAL. TIME ESTIMATED.
Apr 15, 5:40 PM EDTTSTM WND DMG3 Ese Reidsville, NCGROOMS ROAD PARTIALLY BLOCKED FROM TREES DOWNED. TIME ESTIMATED.
Apr 15, 5:45 PM EDTTSTM WND DMG5 Sse Mayfield, NCLOTS OF STRUCTURAL AND TREE DAMAGE. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:02 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WFUS51 KRNK 152118
TORRNK
NCC033-157-152200-
/O.NEW.KRNK.TO.W.0003.180415T2118Z-180415T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
518 PM EDT SUN APR 15 2018

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Eastern Rockingham County in north central North Carolina...
  Western Caswell County in north central North Carolina...

* Until 600 PM EDT
    
* At 517 PM EDT, a tornado producing storm was located near
  McLeansville, moving northeast at 35 mph.

  HAZARD...Damaging tornado and quarter size hail. 

  SOURCE...Emergency managers in Guilford County reported a tornado 
           on the ground. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Eden...
  Reidsville...
  Wentworth...
  Bethel...
  and Providence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3625 7979 3654 7975 3654 7930 3625 7951
      3625 7953 3624 7953
TIME...MOT...LOC 2117Z 207DEG 32KT 3613 7974 

TORNADO...OBSERVED
HAIL...1.00IN

$$

PW
3 follow-up statements
026 
WWUS51 KRNK 152130
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
530 PM EDT SUN APR 15 2018

NCC033-157-152200-
/O.CON.KRNK.TO.W.0003.000000T0000Z-180415T2200Z/
Rockingham NC-Caswell NC-
530 PM EDT SUN APR 15 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR 
EASTERN ROCKINGHAM AND WESTERN CASWELL COUNTIES...
    
At 530 PM EDT, a confirmed tornado was located near Monroeton, moving
northeast at 40 mph.

HAZARD...Damaging tornado and quarter size hail. 

SOURCE...Emergency management confirmed a tornado in Guilford 
         County, North Carolina. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Bethel...
and Providence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3625 7977 3654 7973 3654 7930 3625 7951
      3625 7953 3624 7953
TIME...MOT...LOC 2130Z 203DEG 36KT 3628 7966 

TORNADO...OBSERVED
HAIL...1.00IN

$$

PW
290 
WWUS51 KRNK 152150
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
550 PM EDT SUN APR 15 2018

NCC033-157-152200-
/O.CON.KRNK.TO.W.0003.000000T0000Z-180415T2200Z/
Rockingham NC-Caswell NC-
550 PM EDT SUN APR 15 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR 
NORTHEASTERN ROCKINGHAM AND NORTHWESTERN CASWELL COUNTIES...
    
At 550 PM EDT, a confirmed tornado was located over Mayfield, moving
northeast at 50 mph.

HAZARD...Damaging tornado and quarter size hail. 

SOURCE...Emergency management confirmed a tornado in Guliford 
         County, North Carolina. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Eden...
Bethel...
Providence...
Mayfield...
and Gatewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3654 7973 3654 7930 3639 7941 3646 7974
TIME...MOT...LOC 2150Z 204DEG 44KT 3650 7953 

TORNADO...OBSERVED
HAIL...1.00IN

$$

PW
412 
WWUS51 KRNK 152200
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
600 PM EDT SUN APR 15 2018

NCC033-157-152210-
/O.EXP.KRNK.TO.W.0003.000000T0000Z-180415T2200Z/
Rockingham NC-Caswell NC-
600 PM EDT SUN APR 15 2018

...THE TORNADO WARNING FOR 
NORTHEASTERN ROCKINGHAM AND NORTHWESTERN CASWELL COUNTIES HAS
EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.

A tornado watch remains in effect until 1100 PM EDT for north central
North Carolina...and south central and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3654 7973 3654 7930 3639 7941 3646 7974
TIME...MOT...LOC 2200Z 207DEG 32KT 3656 7949 

$$

PW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 15, 5:00 PM EDT, 18 minutes earlier.

Area forecast discussion, Apr 15, 5:00 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
500 PM EDT Sun Apr 15 2018

.SYNOPSIS...
A strong cold front will continue to progress across the region
this evening, and offshore by early Monday. A line of showers
and thunderstorms will precede the boundary this afternoon into
tonight before drier air arrives overnight. Storms may be strong
to locally severe. Much colder air on strong northwest winds
including mountain snow or rain showers follows the front for
early next week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 458 PM EDT Sunday...

Line of strong/severe storms along a line from Covington, VA to
Roanoke to Stuart to Triad NC. Have dropped the Tornado Watch
west of this line, as airmass stabilized with moderate showers
expected.

Severe/Tornado threat continues to the east, especially in the
piedmont where better instability coincides with higher shear.

Previous discussion from mid afternoon...

Issued Tornado Watch 53 which includes the Piedmont of VA/NC, Blue
Ridge foothills, New River and Roanoke Valleys until 03z/11pm. I've
removed Ashe and Watauga Counties from Tornado Watch 52, which
remains in effect until 7 PM. Flash Flood Watch were expanded with
the afternoon package northward, per collaboration with NWS
Sterling, into Bath, Rockbridge, Botetourt and Alleghany Counties in
VA.

Ongoing QLCS with several kinks embedded in the line extended from
Mercer County WV southward into eastern SC; we are also carefully
monitoring cluster of multicells moving north from the Triad into a
somewhat more unstable environment in the VA Piedmont/Southside. Air
mass remains highly sheared owing to strong low and mid-level wind
fields. No change to prior thinking that the main threats will be
damaging winds and perhaps short-lived/brief tornadoes, with hail
being a secondary concern associated with supercell structures.
Reported rain rates have been torrential at times and it will take
training to produce flash flooding. Urban areas as well as in the
western mountains where 1-hrly flash flood guidance is between 1.5-2
inches would be areas most vulnerable to flash flooding. Squall line
will pivot northeast until late this evening. Threat of severe and
localized hydro will continue through that period before FROPA
results in more rapid SW->NE clearing. Exception will be in the
mountains of southeast West Virginia where upslope rain will begin
to transition/mix with wet snow overnight as temperatures begin to
cool aloft. Northwest winds will be on the increase during the
evening/overnight and become gusty but likely sub-Advisory, at
least until early Monday morning.

Cold advection, good mixing and strong pressure rises will continued
to lead to an increase in northwest wind gusts. Could envision a
need for a Wind Advisory for southern Blue Ridge for Monday from
Roanoke to Boone. Given active weather in the first 12 hrs and that
it is a late second period/early third period headline, will defer
to later guidance before considering this attm. Precip will continue
to fall in upslope areas as mainly a rain/snow mix with little
accumulation; somewhat better chance for light accumulations of snow
become more likely in western Greenbrier through Tazewell and the
mountains of NW NC after this period. Highs 40s to lower 50s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 349 PM EDT Sunday...

Ongoing mountain -SHSN will continue to affect our western mountains
counties Monday night into Tuesday, in the favored upslope areas in
western Greenbrier County down into the mountains of northwest NC.
Factoring in forecast snow amounts from Monday leads to forecast
snow accumulations from a coating to up to 2 inches with the
greatest in the western hillsides in western Greenbrier County.
Present accumulations are below Advisory thresholds and are also
over a long stretch of time, essentially a long-duration light snow
event where any modest accumulation confined to the evening. Will
also continue to have gusty northwest winds, but general trend will
be for slow abatement into Tuesday. Low temperatures in the upper
20s to mid 30s Monday night, with highs into the 40s. Quieter
weather anticipated for Tuesday night into Wednesday with beginning
of modest warming trend into Wednesday. Lows upper 30s to mid 40s
Tuesday night, while temperatures rebound in the 60s to lower 70s
Wednesday

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 510 AM EDT Sunday...

With active weather in the near-term period, didn't spend as much
time with this forecast period with the forecast basis being from
the overnight 00z and 06z model suite, along with early 12z
guidance.

Warming trend to temperatures continues early in the period (thru
Thursday) before a cold front associated with a low pressure
area/clipper system passes to our north. Chances for showers appear
limited in this period. Brief cool down Friday into first part of
Saturday with below-normal temps indicated. Temperatures than begin
to warm along with moisture values as we await a progged strong
southern stream disturbance moving out of the mid-Mississippi Valley
to impact the region Sunday into Monday. This may bring another shot
of decent rainfall to the region.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
As of 115 PM EDT Sunday...

Poor flying conditions expected through the 18z TAF period,
especially from 18 to 03z due to the potential for
thunderstorms. Storms will be capable of damaging convective
outflow and low-level turbulence/microbursts. Indicated +SHRA
through the aforementioned period when showers and/or
thunderstorms are most likely. See specific TAFs for timing. Best
chance for severe thunderstorms is along and east of the Blue
Ridge, especially for Danville and potentially into Roanoke and
Lynchburg. Storms expected to take shape in a linear fashion and
bring potentially heavy rainfall. Indicated MVFR ceilings with
MVFR-IFR visibility. Winds will be east-southeast to southeast
10-15 kts with gusts to 20-25 kts.

Powerful cold front will move east between 03-06z with skies
beginning to clear in the Piedmont to VFR but remain MVFR with
lingering upslope showers. Expect a gusty wind shift to west
with FROPA and an eventual continued veer to northwest. Off and
on showers will continue until 18z in the far west, with
northwest wind gusts increasing with mixing very late in the TAF
period.

Extended Aviation Discussion...

Gusty northwest winds will continue Monday night through Tuesday
along with mountain sub-VFR in low cigs espcly KBLF/KLWB.

Finally looking at a return to overall VFR on Wednesday with a
gusty southwest wind likely ahead of yet another approaching
cold front.

Next front arrives Wed night-Thu with chance of showers, with
gusty winds and sub-VFR cigs again Thursday in the mountains.

&&

.HYDROLOGY...
As of 349 PM EDT Sunday...

Have added Flash Flood Watch further north, which now includes
all counties west of Amherst, Bedford, Pittsylvania and Caswell
Counties line.

Main concern with possible training of multiple convective bands
over the mountains this afternoon and early evening where
guidance has between 1 to as much as 4 inches of rain in a 6-8
hour window. Rainfall rates could also be better than a couple
inches per hour if convection does indeed deepen enough
especially to the south. This similar scenario has lead to flash
flooding with past events. Some concern for convection to
perhaps limit moisture transport early on before the system
negatively tilts allowing for deepening south/southeast flow to
win out. However this only supported by limited number of
solutions with the latest GFS/ECMWF more in support of the
heaviest rain near the watch area. This could lead to some river
flooding as well into early next week so something to watch
pending locations of heavy rainfall and overall totals at this
point.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
     009>020-022>024-032-033-043.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001>005-
     018>020.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
     507-508.

&&

SYNOPSIS...AL
NEAR TERM...AL/WP
SHORT TERM...AL
LONG TERM...AL
AVIATION...AL/JH
HYDROLOGY...AL/JH
Hazardous weather outlook, Apr 15, 5:05 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
505 PM EDT Sun Apr 15 2018

NCZ006-VAZ034-035-044>047-058-059-162115-
Caswell-Bedford-Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
505 PM EDT Sun Apr 15 2018

...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NCZ001>003-018>020-VAZ009>017-019-020-WVZ044-162115-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Alleghany VA-Bath-
Monroe-
505 PM EDT Sun Apr 15 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds could gust as high as 45 to 50 mph Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

VAZ007-WVZ042-043-507-508-162115-
Tazewell-Mercer-Summers-Eastern Greenbrier-Western Greenbrier-
505 PM EDT Sun Apr 15 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004-005-VAZ018-022>024-032-033-043-162115-
Stokes-Rockingham-Craig-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Henry-
505 PM EDT Sun Apr 15 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
south central Virginia, southwest Virginia and west central
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

West to northwest winds may gust as high as 45 mph, especially close
to the Blue Ridge.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 15, 4:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             HILLSVILLE              36.77N 80.73W
04/15/2018  M2.50 INCH       CARROLL            VA   911 CALL CENTER

            WDBJ VIEWER PHOTO OF TENNIS BALL SIZED HAIL IN
            HILLSVILLE. TIME ESTIMATED FROM RADAR.

&&

ANDREWL
Local storm report, Apr 15, 4:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 SSW SPRING VALLEY     36.70N 81.09W
04/15/2018                   GRAYSON            VA   DEPT OF HIGHWAYS

            A LARGE TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS ALONG
            CARSONVILLE ROAD.

&&

16
Local storm report, Apr 15, 4:36 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     1 W FRANCISCO           36.50N 80.38W
04/15/2018                   STOKES             NC   PUBLIC

            TWITTER REPORT OF MULTIPLE LARGE TREES DOWNED ON
            INTERSECTION OF ROUTE 89 AND HORSESHOE LANE NEAR
            FRANCISCO. TIME ESTIMATED FROM RADAR.

&&

LOCONTO
Local storm report, Apr 15, 4:38 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             6 SSW PILOT             36.97N 80.40W
04/15/2018  E1.00 INCH       FLOYD              VA   AMATEUR RADIO

&&

WHP
Local storm report, Apr 15, 4:50 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     3 E BOTTOM              36.49N 80.71W
04/15/2018                   SURRY              NC   911 CALL CENTER

            POWER LINES WERE BLOWN DOWN ALONG PINE RIDGE ROAD BY
            THUNDERSTORM WINDS.

&&

16
Local storm report, Apr 15, 5:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     1 SE HINTON             37.65N 80.89W
04/15/2018                   SUMMERS            WV   911 CALL CENTER

            SEVERE TREES AND BILLBOARDS DOWN. TIME ESTIMATED BY
            RADAR.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:57 AM EDTFlash Flood WatchRNKAlleghany, Ashe, Rockingham, Stokes, Surry, Watauga and 2 more20 hr
Apr 15, 12:20 PM EDTSpecial Weather StatementRNKAshe, Watauga25 min
Apr 15, 12:44 PM EDTSpecial Weather StatementRNKWilkes46 min
Apr 15, 1:07 PM EDTSpecial Weather StatementRNKAshe38 min
Apr 15, 1:36 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Wilkes69 min
Apr 15, 2:12 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin63 min
Apr 15, 3:03 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin42 min
Apr 15, 3:33 PM EDTSevere Thunderstorm WarningRNKStokes, Surry57 min
Apr 15, 4:08 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry, Yadkin67 min
Apr 15, 5:18 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes34 min
Apr 15, 6:04 PM EDTSevere Thunderstorm WarningRNKCaswell56 min
Apr 15, 7:56 PM EDTAreal Flood AdvisoryRNKWatauga6 hr

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.